Alert archive / Virginia / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Jan 20, 2009, 2:00 PM EST for 10 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Jan 20, 2009, 6:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2009, 2:00 PM EST (19:00 UTC)
- In effect from
- Jan 20, 2009, 6:00 PM EST
- Expired
- Jan 21, 2009, 9:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, City of Covington, VA, Craig County, VA, Giles County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRNK 201900 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 200 PM EST TUE JAN 20 2009 ...VERY COLD WIND CHILLS TONIGHT INTO EARLY WEDNESDAY... .LOW PRESSURE OFFSHORE WILL CONTINUE TO MOVE NORTHEAST TONIGHT ALLOWING HIGH PRESSURE TO BUILD IN FROM THE WEST. STRONG NORTHWEST WINDS BETWEEN THESE TWO SYSTEMS WILL COMBINE WITH OVERNIGHT TEMPERATURES IN THE TEENS...AND SINGLE DIGITS TO PRODUCE BELOW ZERO WIND CHILLS INTO WEDNESDAY MORNING. NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>045-210300- /O.NEW.KRNK.WC.Y.0002.090120T2300Z-090121T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE... INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... BLUEFIELD...HINTON...UNION...LEWISBURG 200 PM EST TUE JAN 20 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST WEDNESDAY. WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 5 BELOW AND 15 BELOW ZERO THIS EVENING THROUGH EARLY WEDNESDAY. THE COLDEST READINGS WILL OCCUR ACROSS THE HIGHER ELEVATIONS WHERE WINDS WILL BE THE STRONGEST OVERNIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
3 follow-up statements
000 WWUS41 KRNK 210255 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 955 PM EST TUE JAN 20 2009 ...VERY COLD WIND CHILLS TONIGHT INTO EARLY WEDNESDAY... .LOW PRESSURE OFFSHORE WILL CONTINUE TO MOVE NORTHEAST TONIGHT ALLOWING HIGH PRESSURE TO BUILD IN FROM THE WEST. STRONG NORTHWEST WINDS BETWEEN THESE TWO SYSTEMS WILL COMBINE WITH OVERNIGHT TEMPERATURES IN THE TEENS...AND SINGLE DIGITS TO PRODUCE BELOW ZERO WIND CHILLS INTO WEDNESDAY MORNING. NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>045-211100- /O.CON.KRNK.WC.Y.0002.000000T0000Z-090121T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE... INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... BLUEFIELD...HINTON...UNION...LEWISBURG 955 PM EST TUE JAN 20 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY. WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 5 BELOW AND 15 BELOW ZERO THROUGH EARLY WEDNESDAY. THE COLDEST READINGS WILL OCCUR ACROSS THE HIGHER ELEVATIONS WHERE WINDS WILL BE THE STRONGEST OVERNIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRNK 210608 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 108 AM EST WED JAN 21 2009 ...VERY COLD WIND CHILLS THIS MORNING... .LOW PRESSURE OFFSHORE WILL CONTINUE TO MOVE NORTHEAST THIS MORNING ALLOWING HIGH PRESSURE TO BUILD IN FROM THE WEST. STRONG NORTHWEST WINDS BETWEEN THESE TWO SYSTEMS WILL COMBINE WITH EARLY MORNING TEMPERATURES IN THE TEENS...AND SINGLE DIGITS TO PRODUCE BELOW ZERO WIND CHILLS. NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>045-211400- /O.CON.KRNK.WC.Y.0002.000000T0000Z-090121T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE... INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... BLUEFIELD...HINTON...UNION...LEWISBURG 108 AM EST WED JAN 21 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 5 BELOW AND 15 BELOW ZERO THIS MORNING. THE COLDEST READINGS WILL OCCUR ACROSS THE HIGHER ELEVATIONS WHERE WINDS WILL BE THE STRONGEST. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRNK 211401 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 901 AM EST WED JAN 21 2009 ...TEMPERATURES WARMING THIS MORNING... .MORNING TEMPERATURES HAVE WARMED AND WIND CHILL VALUES ARE ABOVE ZERO IN MOST LOCATIONS. HIGHER ELEVATIONS MAY STILL SEE BELOW ZERO WIND CHILLS UNTIL NOON TODAY. NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>045-211515- /O.EXP.KRNK.WC.Y.0002.000000T0000Z-090121T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE... INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... BLUEFIELD...HINTON...UNION...LEWISBURG 901 AM EST WED JAN 21 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... WITH WARMING TEMPERATURES THIS MORNING...THE WIND CHILL ADVISORY WILL BE ALLOW TO EXPIRE AT 9 AM. $$ RCS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 12:00 PM EST, 2 hours earlier.
Area forecast discussion, Jan 20, 12:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1200 PM EST TUE JAN 20 2009 .SYNOPSIS... LOW PRESSURE DEVELOPING OFF THE CAROLINA COAST...WILL DEEPEN AND MOVE NORTHEAST OFFSHORE THIS AFTERNOON. THIS LOW WILL SPREAD SNOW WESTWARD...WITH THE BACK EDGE NEAR THE NW NC PIEDMONT AND SOUTHSIDE VA INTO EARLY THIS AFTERNOON. COLD HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SENDING UPDATE TO REMOVE WINTER WX ADVISORY GIVEN DIMINISHING RADAR TRENDS AND LACK OF MUCH ACCUMULATING SNOW ATTM. ALSO CHANGES TO REFLECT A LITTLE MORE SUN OUT EAST WHERE DRY AIR IS ALLOWING FOR MORE CLEARING AS PRECIP FADES. OTRW FEW OTHER CHANGES TO TEMPS OR POPS. AXIS OF DEFORMATION SNOW REALLY STARTING TO SHRINK AS VERY DRY AIR CONTINUES TO SURGE SE ON THE BACKSIDE OF THE SURFACE LOW OFFSHORE. HAVE SEEN 1-3 INCHES IN THE FAR SE PORTION OF THE ADVISORY AND WILL LET THE WSW RIDE JUST A BIT LONGER UNTIL MOST PRECIP HAS FADED. THINK MAJORITY GONE BY AROUND NOON IF NOT SOONER BUT GIVEN SNOW COVERED ROADS AND LITTLE MELTING DUE TO COLD TEMPS THINK BEST TO LEAVE THE ADVISORY UP A BIT LONGER. OTRW EXPECT UPSLOPE TO GRADUALLY KICK IN NW ZONES AS FLOW TURNS MORE NW ESPCLY LATER ON WHILE CENTRAL ZONES LIKELY SEE SOME SUN IN WEAK SUBSIDENCE AREA IN BETWEEN SO REDUCED POPS THERE. THINK NW WINDS WILL REALLY PICK UP ON THE BACK OF THIS SYSTEM ACROSS THE RIDGES THIS AFTERNOON IN RESPONSE TO PRES RISES AND DECENT 85H JET. COULD SEE SOME GUSTS TO 25-30 MPH ESPCLY ON THE RIDGES ACROSS THE SW. LATEST MOS SUGGESTS TEMPS ACROSS THE NW WONT GET MUCH ABOVE 20 AT BEST WITH LOW/MID 20S ELSW MOUNTAINS AND 25-31 PIEDMONT. PREVIOUS DISCUSSION... I HAVE ISSUED A QUICK UPDATE TO RAISE POPS IN THE EXTREME SOUTHEAST CWA WHERE WE HAVE THE ADVISORIES GOING. FCST AMOUNTS STILL LOKK GOOD AS DRIER AIR CONTINUES TO SURGE SOUTHWARD AND ERODE THE BACK EDGE OF THE HEAVIER SNOW ADVANCING NORTHWARD. OTHER CHANGE TO THE FCST WAS TO LOWER MAX TEMPS AS VERY COLD AIR IS SURGING SOUTHWARD. DOES NOT LOOK LIKE EVEN THE PIEDMONT WILL RISE BACK ABOVE FREEZING TODAY. WINTER WEATHER ADVISORIES POSTED TODAY FOR SOUTHEAST PORTIONS OF CWA. WSR-88D INDICATED PATCHES OF SNOW LIFTING NORTHEAST ACROSS FORECAST AREA. THE 00Z SOUNDING BY UNCA STUDENTS AT ETSU IN JOHNSON CITY SHOWED MOISTURE FROM SFC UP TO AROUND 620 MBS WITH A N WIND UP TO 700 MB. THE RNK SOUNDING AT 00Z HAD MOISTURE ONLY UP 770 MB WITH NW FLOW UP TO 850 MB. THE SLIGHT MORE NORTHERLY COMPONENT OF WIND HINTS AT WHY THE UPSLOPE HAS NOT KICKED IN YET. SHORTWAVE WILL DROP SOUTHEAST ACROSS THE REGION TODAY. THE NAM...GFS...ECMWF HAVE ALL TRENDED SLIGHTLY FLATTER AND MORE PROGRESSIVE THAN THEIR PREVIOUS RUNS WITH THIS FEATURE. LOOKING AT 2-D FRONTOGENESIS FROM BOTH THE NAM AND GFS...THERE IS A SMALL AREA OF LIFT AROUND LYH AT 12Z WITH BEST FRONTOGENESIS SOUTH OF OUR AREA NEAR RDU AND IT WEAKENS BY 18Z. WITH SOME OF THE BETTER LIFT AND ASSOCIATED SHORTWAVE PUSHING INTO SOUTHSIDE VA...WILL KEEP SNOW TOTALS. WILL HAVE TO WATCH BANDS OF HEAVIER SNOWS THIS MORNING. A DEFORMATION ZONE WILL SET UP ALONG THE BACKSIDE OF THE FRONTAL SYSTEM WITH THE HEAVIER SNOWS. THE PLACEMENT OF THE DEVELOPING COASTAL LOW IS THE QUESTION OF FORECAST. TREND APPEARS FURTHER SOUTH AND EAST. PLAYED QPF SLIGHTLY HIGHER THAN HPC. STILL LOOKING AT ADVISORY LEVEL SNOW...EXPECT 1-2 INCHES...MAYBE 3 INCHES IN SRN CASWELL COUNTY WITH THIS EVENT. NORTHWEST TRAJECTORIES KICK THIS AFTERNOON WITH UPSLOPE MOUNTAIN SNOW. DECIDED TO TRIM POPS IN THE EAST AFTER 22Z...AND INCREASE POPS IN THE WESTERN SLOPES. ANOTHER LITTLE IMPULSE MOVES INTO THE REGION LATER TODAY WHICH SHOULD PROVIDE FOR BETTER COVERAGE. USED A MET GUID AND CONTINUITY BLEND FOR HIGH TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... 500MB TROUGH PIVOTS ACROSS THE FORECAST AREA TUESDAY NIGHT WITH DEEP UNIFORM NW FLOW. LOW LEVEL MOISTURE IS QUITE SHALLOW...BUT TRAJECTORIES ARE OFF THE GREAT LAKES FOR A PERIOD FROM LATE AFTERNOON THROUGH ABOUT 06Z. I HAVE MAINTAINED THE LIKELY POPS ON THE NW SLOPES DESPITE VERY LOW GUIDANCE. DOES NOT LOOK LIKE MUCH QPF- LESS THAN A TENTH OF AN INCH...BUT WITH LIQUID TO SNOW RATIOS OF 20 OR 25 TO 1...I EXPECT 1 TO 2 INCHES OF SNOW IN THE FAVORED UPSLOPE AREAS. LOWS IN THE 10 TO 15 DEGREE RANGE IN THE MTNS...WITH SOME SINGLES DIGITS IN HIGH ELEVATIONS...LOOKS GOOD CONSIDERING THE -18C 850MB TEMPS. WITH WINDS OF 10 TO 20 MPH EXPECTED...WIND CHILLS IN THE HIGH ELEVATIONS WILL BE IN THE ZERO TO 5 BELOW RANGE LATE TONIGHT. I DON/T EXPECT COVERAGE OF 5 BELOW TO BE ENOUGH TO WARRANT A WIND CHILL ADVISORY. ON WED...THE LOW LEVEL FLOW BACKS TO THE WEST AND BECOMES ANTI-CYCLONIC IN THE MORNING...SO I THINK THAT UPSLOPE SNOW SHOWERS WILL TAPER OFF QUICKLY. I DO NOT HAVE ANY POPS FOR MEAS SNOW AFTER 600 AM. DESPITE WARM ADVECTION AND PLENTY OF SUN WED...WE WILL GET OFF TO SUCH A COLD START THAT THE MTNS WILL NOT RISE ABOVE FREEZING...AND FOOTHILLS PIEDMONT WILL STAY IN THE 30S FOR HIGHS. WEST WIND CONTINUES OVERNIGHT WED NIGHT AS THE SFC HIGH PRESSURE MOVES TO OVER THE GULF COAST AND FLA. VALLEYS WILL LIKELY DECOUPLE WHILE RIDGES STAY MIXED. WITH CLEAR SKIES...VALLEYS SHOULD BE COLDER THAN THE RIDGES. LOWS GENERALLY IN THE 20S...WITH SOME TEENS IN THE MTN VALLEYS. BY THU...WE GET INTO THE TRUE RETURN FLOW AND WARM ADVECTION AS THE SFC HIGH MOVES OFF THE SE U.S. COAST. SHOULD BE A GOOD WARM UP...WITH HIGHS IN THE 40S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FOR THE LONG RANGE...LOW LEVEL THERMAL RIDGE AND WESTERLY 850MB WINDS SHOULD BRING ABOVE NORMAL TEMPERATURES ON FRIDAY...BEFORE SHORT WAVE MOVING ACROSS THE NORTHERN GREAT LAKES...PUSHES A COLD FRONT THROUGH FRIDAY NIGHT. THIS WILL BRING LIGHT RAIN AHEAD OF THE FRONT...WITH SOME POST FRONTAL MOUNTAIN SNOW SHOWERS SATURDAY. LOWERED TEMPS FOR SATURDAY AND SUNDAY AS GFS HAS COME AROUND TO THE ECMWF SOLUTION OF USHERING IN -5 TO -15 850MB TEMPS SATURDAY NIGHT/EARLY SUNDAY. INTERESTING WEATHER SCENARIO DEVELOPING EARLY NEXT WEEK...AS SHORTWAVE RIDGING DEVELOPS MONDAY WITH STRONG WAA/ISENTROPIC LIFT...ESPECIALLY IN THE WESTERN PORTION OF THE FORECAST AREA. WITH DEEP SOUTHWEST FLOW...MOISTURE PROFILE WILL DEEPEN AND WHILE THE ECMWF WARMS TEMPS TO ALLOW PRECIP TO START AS RAIN MONDAY...GFS AND ITS STRONGER 1036 MB HIGH IN THE NORTHEAST WOULD START PRECIP AS FREEZING RAIN. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SCATTERED SNOW SHOWERS AND FLURRIES...ALONG WITH MVFR CIGS...WILL INCREASE OVER THE FAR WESTERN MOUNTAINS THRU THIS EVENING...WITH MAINLY VFR CONDITIONS AT ALL EASTERN SITES. EVEN COLDER AIR ARRIVES WITH GUSTY NORTHWEST WINDS THIS AFTERNOON INTO THE OVERNIGHT. THIS IN COMBO WITH RESIDUAL MOISTURE WILL LIKELY BRING IFR CONDITIONS TO BLF...AND LOW MVFR TO LWB. NW WIND GUSTS TO 25 KTS MAY OCCUR ACROSS THE MOUNTAINS THRU THIS EVENING. THE UPSLOPE MVFR TO IFR SNOW SHOWERS WILL CONTINUE IN THE SE WV MOUNTAINS AND NEIGHBORING PORTIONS OF SW VA UNTIL ABOUT DAYBREAK WEDNESDAY...BEFORE HIGH PRESSURE BUILDS IN. HIGH PRESSURE WILL PROVIDE VFR CONDITIONS INTO FRIDAY. A COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT AND BRING THE NEXT CHC FOR PRECIPITATION...ALONG WITH MVFR/POSSIBLE IFR CONDITIONS. ANOTHER WEAK IMPULSE FROM THE WEST MAY BRING PERIODS OF MVFR IN LIGHT PRECIP BY SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ/WP NEAR TERM...JH/JJ/KK SHORT TERM...JJ LONG TERM...PH AVIATION...JH/JJ/KK
Hazardous weather outlook, Jan 20, 11:56 AM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1156 AM EST TUE JAN 20 2009 NCZ003-019-VAZ022>024-032>035-045>047-211700- SURRY-WILKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM- 1156 AM EST TUE JAN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-VAZ011>014-016>020-WVZ044-211700- ALLEGHANY NC-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MONROE- 1156 AM EST TUE JAN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILLS WILL DROP TO AROUND ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILLS WILL BE AROUND ZERO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-020-VAZ043-044-211700- STOKES-YADKIN-HENRY-PITTSYLVANIA- 1156 AM EST TUE JAN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-WVZ042-043-045-211700- TAZEWELL-BLAND-MERCER-SUMMERS-GREENBRIER- 1156 AM EST TUE JAN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILLS WILL DROP TO AROUND ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILLS WILL BE ZERO TO 5 BELOW WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ058-059-211700- ROCKINGHAM-CASWELL-HALIFAX-CHARLOTTE- 1156 AM EST TUE JAN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ009-015-211700- ASHE-WATAUGA-SMYTH-GRAYSON- 1156 AM EST TUE JAN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILLS WILL DROP TO AROUND ZERO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILLS WILL BE ZERO TO 5 BELOW WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Virginia, 2009Wind Chill Advisories in West Virginia, 2009Wind Chill Advisories in North Carolina, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.